MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENFIT PVC FEEDING TUBE ORANGE 6.5FR 60CM; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)

AVANOS MEDICAL INC. ENFIT PVC FEEDING TUBE ORANGE 6.5FR 60CM; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Model Number FTM6.5V-NC
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pneumothorax (2012); Perforation of Esophagus (2399); Respiratory Failure (2484); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 22 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the second of three reports.Refer to 3011270181-2020-00104 for the first report.Refer to 3011270181-2020-00106 for the third report.It was reported that there was an esophageal perforation by the feeding tube during placement.The tube was being placed to help vent the stomach for an infant requiring respiratory support.The perforation was noted immediately on admission following placement of the tube.No further information regarding the event was provided.
 
Additional Manufacturer Narrative
The device history record for lot 20170730 was reviewed and the product was produced according to product specifications.All information reasonably known as of 18 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6 patient code: cholestasis, pulmonary hypertension all information reasonably known as of 19 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per additional information received 30 jul 2020, the patient was born pre-term at 24weeks 1 day weighing 590g.After birth, patient was intubated and feeding tube placed.Chest x-ray performed, and feeding tube was noted to cross over midline of the chest and project over the right costophrenic culci above the diaphragm, with associated right pneumothorax, consistent with esophageal perforation.Tube was removed.Patient was on mechanical ventilation and pneumothorax slowly resolved without needle aspiration.Surgery was consulted.Patient was made no feed by tube (npo) for at least 7 days per surgery¿s recommendation and started on meropenem for antibiotic coverage.Infant developed severe hypotension requiring inotropes a few hours later.Due to infant¿s unstable clinical statue, patient was not able to have a new feeding tube inserted under fluoroscope guidelines at 7 days of life as surgery recommended.After being npo for 26 days and developing total parental nutrition (tpn) cholestasis, decision was made to insert polyurethane 6fr oral gastric tube at bedside with serial oral contrast x-ray.Patient then tolerated trophic feeding.Patient still remained on mechanical ventilation with severe respiratory failure and severe pulmonary hypertension.

Brand Name
ENFIT PVC FEEDING TUBE ORANGE 6.5FR 60CM
Common Device Name
DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10320054
Report Number3011270181-2020-00105
Device Sequence Number14323828
Product Code KNT
UDI-Device Identifier00817584011434
UDI-Public00817584011434
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120182
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model NumberFTM6.5V-NC
Device Catalogue Number834051
Device Lot Number20170730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/30/2020
09/15/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/21/2020
09/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA